Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Three-dimensional second-order accurate difference schemes for discontinuous hydrodynamic flows


Authors: Ephraim L. Rubin and Stanley Preiser
Journal: Math. Comp. 24 (1970), 57-63
MSC: Primary 76.65
DOI: https://doi.org/10.1090/S0025-5718-1970-0264904-4
MathSciNet review: 0264904
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we show how a second-order accurate two-step method used in the numerical computation of hydrodynamic flows may be derived directly from the integral conservation laws. A necessary and sufficient condition for stability for the linearized equations is derived for the three-dimensional Cartesian coordinate case.


References [Enhancements On Off] (What's this?)

  • [1] J. L. Anderson, S. Preiser & E. L. Rubin, "Conservation form of the equations of hydrodynamics in curvilinear coordinate systems," J. Computational Phys., v. 2, 1968, pp. 279-287.
  • [2] Peter Lax and Burton Wendroff, Systems of conservation laws, Comm. Pure Appl. Math. 13 (1960), 217–237. MR 0120774, https://doi.org/10.1002/cpa.3160130205
  • [3] R. D. Richtmyer, A Survey of Difference Methods for Non-Steady Fluid Dynamics, NCAR Technical Note 63-2, 1962.
  • [4] E. L. Rubin & S. Z. Burstein, "Difference methods for the inviscid and viscous equations of a compressible gas," J. Computational Phys., v. 2, 1967, pp. 178-196.
  • [5] C. Truesdell and R. Toupin, The classical field theories, Handbuch der Physik, Bd. III/1, Springer, Berlin, 1960, pp. 226–793; appendix, pp. 794–858. With an appendix on tensor fields by J. L. Ericksen. MR 0118005
  • [6] A. H. Taub, On the Derivation of Difference Equations for Hydrodynamics, Los Alamos Scientific Laboratory Report LA-2073, 1957.
  • [7] Luther Pfahler Eisenhart, Continuous groups of transformations, Dover Publications, Inc., New York, 1961. MR 0124008
  • [8] Heinz-Otto Kreiss, On difference approximations of the dissipative type for hyperbolic differential equations, Comm. Pure Appl. Math. 17 (1964), 335–353. MR 0166937, https://doi.org/10.1002/cpa.3160170306

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76.65

Retrieve articles in all journals with MSC: 76.65


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1970-0264904-4
Keywords: Fluid dynamics, stability, conservation laws
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society